Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 3, NWS Eureka, CA

January 15, 2010

NWS Eureka, CA issued this small craft advisory at Jan 15, 2010, 8:10 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2010, 8:10 PM PST (04:10 UTC)
Expired
Jan 16, 2010, 2:26 PM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WHUS76 KEKA 160410
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
810 PM PST FRI JAN 15 2010


PZZ470-161215-
/O.CAN.KEKA.GL.W.0090.000000T0000Z-100116T0600Z/
/O.NEW.KEKA.SC.Y.0003.100116T0410Z-100117T1200Z/
/O.CAN.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/
/O.CAN.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
810 PM PST FRI JAN 15 2010

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 4 AM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-161200-
/O.CAN.KEKA.SI.Y.0080.000000T0000Z-100116T1200Z/
/O.CAN.KEKA.SW.Y.0004.000000T0000Z-100116T1200Z/
/O.NEW.KEKA.SC.Y.0003.100116T0410Z-100116T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
810 PM PST FRI JAN 15 2010

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-161215-
/O.CAN.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/
/O.CAN.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/
/O.NEW.KEKA.SC.Y.0003.100116T0410Z-100117T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
810 PM PST FRI JAN 15 2010

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
548 
WHUS76 KEKA 161021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 AM PST SAT JAN 16 2010

PZZ470-162315-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100116T1800Z/
/O.NEW.KEKA.GL.W.0091.100117T1000Z-100118T0900Z/
/O.NEW.KEKA.SE.W.0042.100117T1700Z-100118T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
221 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 2 AM SUNDAY TO 1 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM SUNDAY TO 1 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO 1 AM PST MONDAY.
A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS
SEAS WARNING IS IN EFFECT FROM 9 AM SUNDAY TO 1 AM PST MONDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-162315-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100116T1800Z/
/O.NEW.KEKA.GL.W.0091.100117T1800Z-100118T0600Z/
/O.NEW.KEKA.SE.W.0042.100117T2300Z-100118T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
221 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 3 PM TO 10 PM PST SUNDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-162315-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100116T1800Z/
/O.NEW.KEKA.GL.W.0091.100117T1400Z-100118T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM PST SUNDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-161800-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100116T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
221 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
735 
WHUS76 KEKA 161656
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 AM PST SAT JAN 16 2010

PZZ470-170100-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.CON.KEKA.GL.W.0091.100117T1000Z-100118T0900Z/
/O.CON.KEKA.SE.W.0042.100117T1700Z-100118T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
856 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 1 AM PST
MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO
1 AM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO
1 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
9 AM SUNDAY TO 1 AM PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-170100-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.CON.KEKA.GL.W.0091.100117T1800Z-100118T0600Z/
/O.CON.KEKA.SE.W.0042.100117T2300Z-100118T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
856 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM TO 10 PM
PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM
PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM
TO 10 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-170100-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.CON.KEKA.GL.W.0091.100117T1400Z-100118T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM PST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-170000-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
856 AM PST SAT JAN 16 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
812 
WHUS76 KEKA 162226
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 PM PST SAT JAN 16 2010

PZZ470-171230-
/O.CAN.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.CON.KEKA.GL.W.0091.100117T1000Z-100118T0900Z/
/O.EXT.KEKA.SE.W.0042.100117T1300Z-100118T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
226 PM PST SAT JAN 16 2010

...GALE WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 1 AM PST
MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 AM SUNDAY TO 1 AM
PST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM
5 AM SUNDAY TO 1 AM PST MONDAY. A GALE WARNING REMAINS IN EFFECT
FROM 2 AM SUNDAY TO 1 AM PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-171230-
/O.CAN.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.EXT.KEKA.GL.W.0091.100117T1300Z-100118T0900Z/
/O.EXT.KEKA.SE.W.0042.100117T1800Z-100118T0900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
226 PM PST SAT JAN 16 2010

...GALE WARNING NOW IN EFFECT FROM 5 AM SUNDAY TO 1 AM PST
MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO 1 AM
PST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 5 AM
SUNDAY TO 1 AM PST MONDAY. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT FROM 10 AM SUNDAY TO 1 AM PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-171230-
/O.CAN.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.EXB.KEKA.GL.W.0091.100117T1300Z-100118T0600Z/
/O.EXB.KEKA.SE.W.0042.100117T1800Z-100118T0900Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
226 PM PST SAT JAN 16 2010

...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM PST SUNDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST MONDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-171230-
/O.CAN.KEKA.SC.Y.0003.000000T0000Z-100117T0000Z/
/O.EXT.KEKA.GL.W.0091.100117T1300Z-100118T0600Z/
/O.EXB.KEKA.SE.W.0042.100117T1800Z-100118T0900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 PM PST SAT JAN 16 2010

...GALE WARNING NOW IN EFFECT FROM 5 AM TO 10 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WARNING IS NOW IN EFFECT FROM 5 AM TO 10 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 2:35 PM PST, 5 hours 35 minutes earlier.

Area forecast discussion, Jan 15, 2:35 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
235 PM PST FRI JAN 15 2010

.SYNOPSIS...LOW PRESSURE AND AN ASSOCIATED FRONTAL BOUNDARY WILL BRING
A CHANCE OF MAINLY LIGHT TO MODERATE RAIN TONIGHT INTO SATURDAY.
A SERIES OF STRONGER STORMS WILL THEN IMPACT THE AREA SUNDAY
THROUGH MUCH OF NEXT WEEK. PERIODS OF HEAVY PRECIPITATION AND
HIGH WINDS CAN BE EXPECTED.

&&

DISCUSSION...

...HEAVY PRECIPITATION EVENTS LIKELY MUCH OF NEXT WEEK...

QUIET AND BENIGN WEATHER COMING TO AN END AS THE FIRST IN A LONG
SERIES OF SHORTWAVES APPROACHES NORTHERN CALIFORNIA. FORTUNATELY
THIS INITIAL SYSTEM IS RATHER WEAK AND WILL BRING ONLY PERIODS OF
LIGHT TO MODERATE RAINFALL LATE TONIGHT THROUGH SATURDAY. QPF
WILL MOSTLY RANGE LESS THAN A HALF INCH...PERHAPS LOCALLY HIGHER
IN FAVORED TERRAIN. OPERATIONAL GUIDANCE ARE NOW IN GOOD
AGREEMENT AND SUGGEST THAT THE FRONT ITSELF WILL WEAKEN AND
BECOME MORE DIFFUSE AS IT NEARS OUR COASTLINE. RECENT WATER VAPOR
SATELLITE IMAGERY SUPPORTS THIS TREND...WITH A NARROWING OF THE
LOW LEVEL MOISTURE PLUME.

A HEAVIER PRECIPITATION EVENT IS IN STORE FOR SUNDAY INTO EARLY
MONDAY. THIS SYSTEM WILL BE TAPPING INTO DEEP MOISTURE FROM THE
CENTRAL AND WESTERN PACIFIC...FROM NEAR THE PHILIPPINES TO ABOUT
35N/160W. TOTAL PRECIPITABLE WATERS EASILY EXCEED 1 INCH...AND
APPROACH 2 INCHES IN SOME AREAS...BASED ON RECENT AMSU TPW
PASSES. THE MOISTURE AND DYNAMICS WILL BE PUSHED RAPIDLY
EASTWARD...AS WINDS WITHIN THE UPPER LEVEL JET STREAK EXCEED
220KT. ISENTROPIC LIFT AND A MID LEVEL VORT MAX PASSING THROUGH
NORTHERN CA SHOULD WORK TO ENHANCE PRECIPITATION
RATES...ESPECIALLY SUNDAY AFTERNOON AND EVENING AS THE SHORTWAVE
TROUGH NEARS THE COAST AND THE SURFACE LOW DEEPENS TO BELOW 980MB
JUST TO THE NORTH OF THE JET CORE. RAINFALL TOTALS FOR THIS
SYSTEM COULD SURPASS 2-3 INCHES IN THE HIGHER TERRAIN...WITH AN
INCH OR MORE AT THE LOWER ELEVATIONS. MODEL PREFERENCE WAS ONCE
AGAIN TOWARD A BLEND OF THE GFS AND ECMWF...WHICH SUPPORTS A
FASTER MOVING SHORTWAVE. THIS SEEMS REASONABLE GIVEN THE STRONG
FLOW ALOFT. H85 WINDS...MAINLY OUT OF THE SOUTH AND
SOUTHWEST...INCREASE TO 35 TO 45 KT. WHEN COMBINED WITH THE
TIGHTENING PRESSURE GRADIENT...WE EXPECT WIND GUSTS TO EXCEED 35
MPH ALONG THE COAST AND WITHIN HIGHER TERRAIN SUNDAY INTO SUNDAY
NIGHT. A WIND ADVISORY MAY ULTIMATELY BE NEEDED FOR PORTIONS OF
THE AREA...ESPECIALLY IF THE MODEL TREND TOWARD STRONGER WINDS
WERE TO CONTINUE.

SNOW LEVELS WITH THIS FIRST MAJOR IMPULSE WILL BE RATHER
HIGH...INITIALLY STARTING AROUND 5000 FT EARLY SUNDAY AND THEN
LOWERING TO 4000 FT BY MONDAY EVENING. THIS WILL STILL RESULT IN
LOCALLY HIGH SNOW ACCUMULATIONS...ESPECIALLY IN TRINITY
COUNTY...BUT THE WORST OF THE CONDITIONS WOULD REMAIN ABOVE PASS
LEVEL.

TIMING OF THE SUBSEQUENT HEAVY PRECIPITATION EVENTS FOR MID AND
LATE WEEK IS UNCLEAR...AND THE MODELS ARE NOW IN SLIGHTLY LESS
AGREEMENT WHEN COMPARED TO THE RUNS FROM 24 HOURS AGO. ONE THING
REMAINS CERTAIN...MORE ROUNDS OF HEAVY PRECIPITATION AND HIGH
WINDS CAN BE EXPECTED BEYOND MONDAY AND THROUGH THE WEEK. THE
STRONG PACIFIC JET...AVERAGING 180-200KT...WILL BEGIN TO SHIFT
SOUTH BY THE END OF THE WEEK WHICH MAY EVENTUALLY FOCUS THE
HEAVIEST PRECIPITATION TOWARD THE BAY AREA AND POINTS SOUTH.

THE OVERALL PATTERN IS ANALOGOUS TO JAN-FEB 1995 AND 1998. TOTAL
QPF FOR THE NEXT 6-7 DAYS WILL AVERAGE BETWEEN 5 AND 8 INCHES
OVER A WIDESPREAD AREA...WITH LOCALLY HIGHER AMOUNTS IN THE
FAVORED TERRAIN INCLUDING THE KING RANGE. THESE AMOUNTS COULD
RESULT IN LOCAL FLOODING ISSUES IN URBAN AREAS AND ALONG/NEAR
STREAMS. MAJOR RIVER BASIN FLOODING IS ALSO POSSIBLE...BUT MOST
LIKELY NOT UNTIL TUESDAY OR BEYOND. FINALLY...SNOW LEVELS WILL
BEGIN TO DROP BY TUESDAY AND THEN BOTTOM OUT BETWEEN 3000 AND
3500 FEET BY THURSDAY EVENING. IF THIS VERIFIES...HEAVY SNOW
ACCUMULATION OF OVER 2-3 FEET WILL BE POSSIBLE IN PORTIONS OF THE
TRINITY ALPS BY THE END OF THE WEEK.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS AS DETAILS WILL
BECOME MORE CLEAR OVER THE WEEKEND. BETTWY

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. SOME
GUSTY WINDS TO 25 KT WILL CONTINUE TO MIX DOWN ALONG THE COAST
THROUGH THIS EVENING AS WELL...THEN DIMINISH TONIGHT AS THE
PRESSURE GRADIENT BEGINS TO RELAX. A COLD FRONT WILL PUSH EAST
THROUGH THE AREA OVERNIGHT AND EARLY SATURDAY...BRINGING MVFR
CONDITIONS WITH RAIN. HENRY

&&

.MARINE...RESSURE GRADIENT WILL BEGIN TO RELAX TONIGHT...RESULTING
IN SLOWLY DIMINISHING WINDS. THIS EVENING HOWEVER...WINDS WILL BE
STRONGEST ACROSS THE NORTHERN OUTER WATERS...WHERE GALE FORCE GUSTS
ARE EXPECTED TO CONTINUE. IN ADDITION...A MODERATE WESTERLY SWELL
WILL CONTINUE TO BRING HAZARDOUS SEAS CONDITIONS THROUGH SATURDAY.

A PATTERN CHANGE WILL BRING A SERIES OF STRONGER STORM SYSTEMS
ACROSS CALIFORNIA STARTING EARLY NEXT WEEK. SOUTHERLY WINDS WILL
INCREASE SUNDAY AHEAD OF THE FIRST WAVE...WITH GALES FORCE WINDS AND
GUSTS LOOKING LIKELY ACROSS ALL WATERS.

IN ADDITION...MODELS ARE SHOWING A LARGE WESTERLY SWELL FOR EARLY
NEXT WEEK...PEAKING AROUND 24 FT ON MONDAY. WILL CONTINUE TO
UNDERCUT MODEL GUIDANCE AS MAIN STORM TRACK REMAINS TO THE SOUTH OF
THE EKA MARINE WATERS...AND MODELS HAVE BEEN OVERESTIMATING BIG
SWELL HEIGHTS AS OF LATE BY A FEW TO SEVERAL FEET. HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS
     UNTIL 4 AM PST SATURDAY PZZ450-455.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
     PZZ450-455.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 4 AM
     PST SUNDAY PZZ470.

     GALE WARNING UNTIL 10 PM PST THIS EVENING PZZ470.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
     PZZ470-475.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SUNDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 15, 2:42 PM PST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PST FRI JAN 15 2010

CAZ001>004-076-161430-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
242 PM PST FRI JAN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SERIES OF STORMS WILL IMPACT NORTHWEST CALIFORNIA THROUGH THIS
PERIOD. AFTER LIGHT RAIN ON SATURDAY...THE FIRST LARGE STORM IS
FORECAST TO SPREAD MORE SUBSTANTIAL RAIN...AND HIGHER ELEVATION
SNOWFALL...INTO OUR AREA SUNDAY INTO MONDAY. ADDITIONAL STORMS ARE
THEN EXPECTED FOR MUCH OF THE WEEK AHEAD. LOCALIZED FLOODING IS
POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE
STRONG WINDS BOTH OVER THE WATER AND LAND.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:21 AM PSTGale WarningEKA47 hr
Jan 16, 2:21 AM PSTHazardous Seas WarningEKA47 hr
Jan 16, 3:52 AM PSTWinter Storm WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.